MAUDE Adverse Event Report: MEDELA LLC PUMP IN STYLE ADVANCED BREASTPUMP - BACKPACK; PUMP, BREAST, POWERED

MEDELA LLC PUMP IN STYLE ADVANCED BREASTPUMP - BACKPACK; PUMP, BREAST, POWERED
Model Number 101036453
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer service conducted troubleshooting with the customer, including inspecting the faceplate and back plate for damage; inspecting and cleaning the diaphragm; disassembling, inspecting, cleaning and reassembling the kit and tubing set; and verifying breast shield fit.Customer service also asked the customer to place the end of the tubing on her arm to test the suction and she indicated that the pump had no suction.Customer service requested proof of purchase.On (b)(6) 2020, the customer emailed pictures to customer service via email and indicated that she suspected the issue was with the motor, to which customer service responded with additional troubleshooting on (b)(6) 2020.On (b)(6) 2020, the customer emailed her proof of purchase and indicated that she conducted the additional troubleshooting, which did not resolve the suction issue.She additionally alleged that she had mastitis in one breast.Replacement parts and accessories were sent to the customer.In follow up with a complaint handler on (b)(6) 2020, the customer indicated she was prescribed an antibiotic which she just finished and was feeling better.The customer also indicated that she had mastitis three times since january.Additionally the customer indicated that the replacement parts did resolve the suction issue, so the customer was referred to contact customer service.On (b)(6) 2020, the customer contacted customer service and a replacement pump was sent to the customer.In follow up by the complaint handler again on (b)(6) 2020, the customer indicated that the replacement pump was working without issue.Based on the results of ca11-001, it cannot be definitively concluded that the pump caused or contributed to the customer's mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is 0.008% for the period of (b)(6) 2013 to (b)(6) 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history or mastitis." riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.Mastitis requires prompt medical attention for the mother for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Event or Problem Description
On (b)(6) 2020, the customer alleged to medela (b)(6) that she was experiencing low suction with her pump in style breast pump.

Brand Name
PUMP IN STYLE ADVANCED BREASTPUMP - BACKPACK
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry, il
MDR Report Key10105841
Report Number1419937-2020-00053
Device Sequence Number908242
Product Code HGX
UDI-Device Identifier00020451364537
UDI-Public020451364537
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K031614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101036453
Device Catalogue Number101036453
Device Lot Number455276
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2020
Initial Report FDA Received Date06/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;